Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 20, NWS Albuquerque, NM

May 5, 2006Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 5, 2006, 4:23 PM MDT for Roosevelt County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2006, 4:23 PM MDT (22:23 UTC)
Expired
May 5, 2006, 5:30 PM MDT
In force
67 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 3:26 PM MDTTornado WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1954 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
2.3
Supercell composite
20.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:25 PM MDT, 58 minutes earlier.

Area forecast discussion, May 5, 3:25 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT FRI MAY 5 2006

...TORNADO WATCH 294 JUST ISSUED FOR ROOSEVELT COUNTY THRU 03Z...
...TORNADO WATCH 293 REMAINS IN EFFECT FOR CHAVES CO. THRU 03Z...

.UPDATE...
WILL ISSUE ZONE PACKAGE EARLY TO INCORPORATE NEW TORNADO WATCH
294 WHICH INCLUDES ROOSEVELT COUNTY THROUGH 900 PM MDT. DPORTER

&&

.DISCUSSION...
SVR WEATHER THE MAIN HIGHLIGHT LATE THIS AFTERNOON AND EVENING AS
STORMS CONTINUE TO DEVELOP WITHIN AXIS OF DECENT INSTABILITY. UPR
LEVEL LOW WILL WORK INTO THE FOUR CORNERS AREA EARLY THIS EVENING.
MEANWHILE...SW FLOW CONTINUES TO ADVECT UPPER LEVEL DISTURBANCES
INTO THE CWFA...PROVIDING STRONG VERTICAL ASCENT ACROSS CNTRL/ERN
NEW MEXICO. STRONG DIRECTIONAL/SPEED SHEAR IS NOTED ALONG A LINE
FROM CLINES CORNERS TO ROSWELL...WHICH WOULD ALLOW FOR LONG LIVED
SUPERCELLS WITH THE POTENTIAL TO PRODUCE ISOLD TORNADOES. THE SVR
THREAT LESSENS AS STORMS WORK INTO THE COOLER AIRMASS NEAR THE TX
STATE BORDER. ACTIVITY WITHIN THE NRN MOUNTAINS CONTINUES TO BE A
MIXTURE OF WET AND DRY CELLS. SIGNIFICANTLY INCREASED POPS IN THE
NE/EC PLAINS FOR THE EVENING PERIOD INTO THE LIKELY CATEGORY. UPR
CORE EXPECTED TO PASS THROUGH THE STATE TONIGHT...CENTERED WITHIN
THE EAST BY 12Z. NAM/GFS DIFFER ON WHEN BRUNT OF PCPN WILL DEPART
THE REGION...WITH THE NAM BEING THE SLOWEST. DECIDED TO SPLIT THE
DIFFERENCE AND MAINTAIN SCT COVERAGE FOR THE MORNING HOURS. ISOLD
SHOWERS/STORMS SHOULD REDEVELOP BY AFTERNOON ALONG THE ERN SLOPES
OF THE SANGRE MTS AND TRACK INTO THE NE PLAINS...DUE TO UPR LEVEL
DISTURBANCES PASSING THROUGH NW FLOW ALOFT. LOW CLOUDS AND PATCHY
FOG WILL BE AN ISSUE ONCE AGAIN TONIGHT...EAST OF THE CENTRAL MTN
CHAIN AND WILL LIKELY FAIL TO DISSIPATE BY AFTERNOON. WENT ON THE
LOW END OF NUMERICAL GUIDANCE...WITH HIGHS ONLY IN THE LOW 60S IN
THE FAR NE ZONES.

ANOTHER ROUND OF PCPN EXPECTED SUN AFTERNOON AS NW FLOW CONTINUES.
FOG WILL BE AN ISSUE ONCE AGAIN FOR THE ERN PLAINS SATURDAY NIGHT.
EXPECT TEMPERATURES TO REBOUND ACROSS THE EAST AS STRATUS AND FOG
SHIFT INTO WRN TX LATE SUN MORNING/EARLY AFTERNOON. LATER SHIFTS
WILL HAVE TO MONITOR THE SUN PERIOD AS NAM IS HINTING AT A BETTER
THREAT FOR PCPN WITHIN AN AXIS OF DECENT INSTABILITY OF 2000 K/JG.

QUIET WEATHER FOR MONDAY BEFORE A SFC FRONT WORKS INTO THE NE FOR
TUE/TUE NIGHT. MAX TEMPS WILL BE IN THE UPPER 80S/LOW 90S FOR MON
AS UPPER FLOW BRIEFLY SHIFTS TO ZONAL FLOW. PCPN CHANCES INCREASE
FOR TUE/WED AS UPSLOPE FLOW INTERACTS WITH UPPERR FLOW VEERING TO
THE NW. WENT AHEAD AND WHACKED HIGHS FOR THE NE/EC PLAINS ON WED.
WILL LEAVE REMAINDER OF EXTENDED INTACT FOR NOW. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  41  77  42  77 /   5   0   0   5
GALLUP..........................  30  72  33  75 /   0   0   0   0
GRANTS..........................  34  73  36  76 /   5   0   0   5
GLENWOOD........................  40  80  42  82 /   0   0   0   5
CHAMA...........................  28  62  29  62 /  30  10  10  10
LOS ALAMOS......................  37  66  39  69 /  30   5   5   5
RED RIVER.......................  29  55  29  60 /  40  10  10  10
TAOS............................  35  67  32  70 /  40  10  10  10
SANTA FE........................  37  69  39  73 /  40   5   5   5
SANTA FE AIRPORT................  40  71  41  76 /  30   5   5   5
ESPANOLA........................  38  76  39  78 /  40   5   5  10
ALBUQUERQUE HEIGHTS.............  48  76  51  80 /  20   5   0   5
ALBUQUERQUE VALLEY..............  45  78  47  82 /  20   5   0   5
ALBUQUERQUE FOOTHILLS...........  44  75  46  79 /  30   5   0   5
ALBUQUERQUE WEST MESA...........  47  77  47  82 /  20   5   0   5
SOCORRO.........................  45  80  46  83 /  10   0   0   5
SANDIA PARK/CEDAR CREST.........  35  69  37  71 /  30   5   5   5
MORIARTY/ESTANCIA...............  41  71  39  76 /  30   5   5   5
CARRIZOZO.......................  43  77  44  79 /  10   5   0   5
RUIDOSO.........................  37  71  36  72 /  10   5   0   5
RATON...........................  39  65  37  73 /  60  20  20  10
LAS VEGAS.......................  36  65  38  73 /  60  10  10  10
ROY.............................  41  62  43  71 /  80  20  20  10
CLAYTON.........................  42  61  44  73 /  80  30  30  10
SANTA ROSA......................  45  71  44  79 /  80  20  10  10
TUCUMCARI.......................  47  69  48  82 /  90  40  10  10
FORT SUMNER.....................  50  70  48  81 /  70  20  10  10
CLOVIS..........................  49  67  48  80 /  80  40  10  10
PORTALES........................  49  67  49  81 /  80  40  10  10
ROSWELL.........................  55  78  53  86 /  30   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46
Hazardous weather outlook, May 5, 6:00 AM MDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAY 5 2006

NMZ001>021-026-061200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI MAY 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS
THE EAST CENTRAL AND SOUTHEAST PLAINS.

16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:47 PM MDTSevere Thunderstorm WarningABQHarding58 min
May 4, 8:51 PM MDTSevere Thunderstorm WarningABQMora54 min
May 4, 9:15 PM MDTSevere Thunderstorm WarningABQUnion34 min
May 4, 10:51 PM MDTSevere Thunderstorm WarningABQHarding54 min
May 4, 11:47 PM MDTSevere Thunderstorm WarningABQHarding58 min
May 5, 1:47 PM MDTSevere Thunderstorm WarningABQGuadalupe43 min
May 5, 2:30 PM MDTSevere Thunderstorm WarningABQChaves, De Baca45 min
May 5, 2:40 PM MDTSevere Thunderstorm WarningABQGuadalupe50 min
May 5, 3:15 PM MDTSevere Thunderstorm WarningABQDe Baca45 min
May 5, 3:50 PM MDTSevere Thunderstorm WarningABQChaves40 min
May 5, 4:07 PM MDTTornado WarningABQChaves38 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.